The Annals of Applied Probability

Sampling from Log-Concave Distributions

Alan Frieze, Ravi Kannan, and Nick Polson

Full-text: Open access

Abstract

We consider the problem of sampling according to a distribution with log-concave density $F$ over a convex body $K \subseteq \mathbb{R}^n$. The sampling is done using a biased random walk, and we prove polynomial upper bounds on the time to get a sample point with distribution close to $F$.

Article information

Source
Ann. Appl. Probab., Volume 4, Number 3 (1994), 812-837.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1177004973

Digital Object Identifier
doi:10.1214/aoap/1177004973

Mathematical Reviews number (MathSciNet)
MR1284987

Zentralblatt MATH identifier
0813.60060

JSTOR
links.jstor.org

Subjects
Primary: 60J15
Secondary: 68Q25: Analysis of algorithms and problem complexity [See also 68W40]

Keywords
Sampling random walk log-concave functions

Citation

Frieze, Alan; Kannan, Ravi; Polson, Nick. Sampling from Log-Concave Distributions. Ann. Appl. Probab. 4 (1994), no. 3, 812--837. doi:10.1214/aoap/1177004973. https://projecteuclid.org/euclid.aoap/1177004973


Export citation

Corrections

  • See Correction: Alan Frieze, Ravi Kannan, Nick Polson. Correction: Sampling from Log-Concave Distributions. Ann. Appl. Probab., Volume 4, Number 4 (1994), 1255--1255.